Welcome, Guest. Login or Register to Join our Dieting & Weight Loss Forum
Username:
This thread is called '

Can antibiotics cause weight gain?

' and is located in our '

General Dieting

' forum. Got a question about dieting or weight loss? Not sure what diet will suit you? Seen a dieting news article others might find interesting? This dieting forum is for all general dieting topics.
Reply
Feb 10th, 2015, 18:46 PM  
Wobbles
Maintainer
Administrator
 
Join Date: May 2013
Location: Here!
Posts: 4,589
Likes: 490

Can antibiotics cause weight gain?

I am very sure I have heard someone say in the past antibiotics caused them weight gain. Anyone any experience?

I am on Amoxicillin for 7 days, 3 a day so I hope not, battling myself enough over no lbs coming off lol maybe it depends on the antibiotic so I hope Amoxicillin doesn't cause weight gain or water retention! #rambling
 
 
Feb 10th, 2015, 18:57 PM  
Issy
SoSlim Newbie
 
Join Date: Feb 2015
Posts: 13
Likes: 6

Hi Wobbles.
I am a nurse.
I have never heard of them doing this.
If anything they cause weight loss as many antibiotics cause nausea,upset tummies and diarrhoea so people do not feel like eating.
I hope that helps. xx
 
Feb 10th, 2015, 19:28 PM  
Wobbles
Maintainer
Administrator
 
Join Date: May 2013
Location: Here!
Posts: 4,589
Likes: 490

Oh that would suit me a little
 
 
Feb 10th, 2015, 20:56 PM  
sazzle
SoSlim Newbie
 
Join Date: Jan 2015
Posts: 99
Likes: 16

They can cause weight gain chuck. Lots of reseaech has been done into it.
Xx
 
Feb 10th, 2015, 21:12 PM  
Issy
SoSlim Newbie
 
Join Date: Feb 2015
Posts: 13
Likes: 6

Oh well.
I stand corrected.
I suppose in my experience this has never happened then

Do you have any of the research sazzle or can you point me towards it?
It would be very interesting!
 
Feb 10th, 2015, 21:21 PM  
sazzle
SoSlim Newbie
 
Join Date: Jan 2015
Posts: 99
Likes: 16

http://www.dailymail.co.uk/health/ar...-diseases.html
 
Feb 10th, 2015, 23:22 PM  
Issy
SoSlim Newbie
 
Join Date: Feb 2015
Posts: 13
Likes: 6

Thanks Sazzle!
I think that what they are saying is that frequent use of antibiotics can cause weight gain as they knock out the good bugs in the stomach.
But a weeks course here and there is not going to do this so don't worry Wobbles. The message is if you need them take them but be aware if drs are prescribing them for every time you have a sore throat or ear ache.

Sadly over use of antibiotics is responsible for a lot of problems - which is a shame because they are such a good thing and have saved so many lives!
 
Feb 11th, 2015, 18:12 PM  
Wobbles
Maintainer
Administrator
 
Join Date: May 2013
Location: Here!
Posts: 4,589
Likes: 490

I've had many a prescription for mouth problems over time but don't recall having them for any other reason to be fair.

I had heard about water retention from them from someone but forgot who. Sometimes I like to ask personal experience/thoughts rather than Google which can often send you mad with conflicting info
 
 
 
Reply
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Find more posts on antibiotics, cause, gain, weight.
Similar Threads
Food Intolerance and Weight Loss / Gain General Dieting
Befit Pregnancy weight gain chart ! TTC & Pregnancy
Researchers Link Weight Gain To Changes In Personality General Dieting
2 weeks off - Will I gain weight again from exercise? General Fitness
Exercise weight gain General Dieting